Alert archive / South Dakota / Wind Advisories in 2022
Wind Advisory 39, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind advisory at Nov 5, 2022, 3:06 AM CDT for 23 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Nov 5, 2022, 7:00 PM CDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Nov 5, 2022, 3:06 AM CDT (08:06 UTC)
- In effect from
- Nov 5, 2022, 7:00 PM CDT
- Expired
- Nov 6, 2022, 6:00 PM CST
- In force
- 24 hr
- Issued by
- NWS Aberdeen, SD
All 25 counties
Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Hand County, SD, Hughes County, SD, Hyde County, SD, Marshall County, SD, McPherson County, SD, Potter County, SD, Roberts County, SD, Spink County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 38 km from the middle of the area, began a volume at 08:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 8.1 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2052 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
769 WWUS73 KABR 050806 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 306 AM CDT Sat Nov 5 2022 SDZ003-015-051630- /O.NEW.KABR.WI.Y.0039.221106T0000Z-221107T0000Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 206 AM MDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 7 PM CDT THIS EVENING TO 6 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Corson and Dewey Counties. * WHEN...From 7 PM CDT this evening to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004>011-016-017-021-051630- /O.NEW.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-Day- Potter-Faulk-Grant- Including the cities of Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Gettysburg, Faulkton, and Milbank 306 AM CDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northeast South Dakota. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LUECK
6 follow-up statements
146 WWUS73 KABR 051535 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1035 AM CDT Sat Nov 5 2022 SDZ003-015-060300- /O.CON.KABR.WI.Y.0039.221106T0000Z-221107T0000Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 935 AM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING TO 6 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Corson and Dewey Counties. * WHEN...From 7 PM CDT this evening to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004>011-016-017-021-060300- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Campbell-McPherson-Brown-Marshall-Roberts-Walworth-Edmunds-Day- Potter-Faulk-Grant- Including the cities of Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Gettysburg, Faulkton, and Milbank 1035 AM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of north central and northeast South Dakota. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KF
106 WWUS73 KABR 051914 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 214 PM CDT Sat Nov 5 2022 SDZ018-019-022-033>037-060315- /O.EXA.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Spink-Clark-Hamlin-Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Redfield, Clark, Hayti, Fort Pierre, Onida, Pierre, Highmore, and Miller 214 PM CDT Sat Nov 5 2022 /114 PM MDT Sat Nov 5 2022/ ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Spink, Clark, Hamlin, Stanley, Sully, Hughes, Hyde and Hand Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ020-023-060315- /O.EXA.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Codington-Deuel- Including the cities of Watertown and Clear Lake 214 PM CDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Codington and Deuel Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-060315- /O.EXA.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 214 PM CDT Sat Nov 5 2022 ...WIND ADVISORY IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Traverse and Big Stone Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ003-015-060315- /O.CON.KABR.WI.Y.0039.221106T0000Z-221107T0000Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 114 PM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 PM CDT THIS EVENING TO 6 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Corson and Dewey Counties. * WHEN...From 7 PM CDT this evening to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004-006-009-010-016-017-060315- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Campbell-Brown-Walworth-Edmunds-Potter-Faulk- Including the cities of Herreid, Aberdeen, Mobridge, Ipswich, Gettysburg, and Faulkton 214 PM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Campbell, Brown, Walworth, Edmunds, Potter and Faulk Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ005-060315- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ McPherson- Including the city of Eureka 214 PM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...McPherson County. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ007-008-011-021-060315- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Marshall-Roberts-Day-Grant- Including the cities of Britton, Sisseton, Webster, and Milbank 214 PM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Marshall, Roberts, Day and Grant Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KF
694 WWUS73 KABR 052342 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 642 PM CDT Sat Nov 5 2022 SDZ003-015-061145- /O.CON.KABR.WI.Y.0039.221106T0000Z-221107T0000Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 542 PM MDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph expected. * WHERE...Corson and Dewey Counties. * WHEN...From 7 PM CDT this evening to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004-006-009-010-016>019-022-033>037-061145- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Campbell-Brown-Walworth-Edmunds-Potter-Faulk-Spink-Clark-Hamlin- Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Herreid, Aberdeen, Mobridge, Ipswich, Gettysburg, Faulkton, Redfield, Clark, Hayti, Fort Pierre, Onida, Pierre, Highmore, and Miller 642 PM CDT Sat Nov 5 2022 /542 PM MDT Sat Nov 5 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Campbell, Brown, Walworth, Edmunds, Potter and Faulk Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ005-061145- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ McPherson- Including the city of Eureka 642 PM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...McPherson County. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ007-008-011-020-021-023-061145- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Marshall-Roberts-Day-Codington-Grant-Deuel- Including the cities of Britton, Sisseton, Webster, Watertown, Milbank, and Clear Lake 642 PM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...Marshall, Roberts, Day and Grant Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-061145- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 642 PM CDT Sat Nov 5 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM TO 6 PM CST SUNDAY... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Traverse and Big Stone Counties. * WHEN...From 6 AM to 6 PM CST Sunday. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
620 WWUS73 KABR 060850 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 250 AM CST Sun Nov 6 2022 SDZ003-015-061800- /O.CON.KABR.WI.Y.0039.000000T0000Z-221107T0000Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 150 AM MST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph. * WHERE...Corson and Dewey Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004-009-016>019-022-033>037-061800- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Campbell-Walworth-Potter-Faulk-Spink-Clark-Hamlin-Stanley-Sully- Hughes-Hyde-Hand- Including the cities of Herreid, Mobridge, Gettysburg, Faulkton, Redfield, Clark, Hayti, Fort Pierre, Onida, Pierre, Highmore, and Miller 250 AM CST Sun Nov 6 2022 /150 AM MST Sun Nov 6 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ005>008-010-011-020-021-023-061800- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ McPherson-Brown-Marshall-Roberts-Edmunds-Day-Codington-Grant- Deuel- Including the cities of Eureka, Aberdeen, Britton, Sisseton, Ipswich, Webster, Watertown, Milbank, and Clear Lake 250 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 55 mph expected. * WHERE...McPherson, Brown, Marshall, Roberts, Edmunds, Day, Codington, Grant and Deuel Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-061800- /O.CON.KABR.WI.Y.0039.221106T1200Z-221107T0000Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 250 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 50 mph expected. * WHERE...Traverse and Big Stone Counties. * WHEN...From 6 AM this morning to 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ LUECK
993 WWUS73 KABR 061708 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 1108 AM CST Sun Nov 6 2022 SDZ003-015-070000- /O.CON.KABR.WI.Y.0039.000000T0000Z-221107T0000Z/ Corson-Dewey- Including the cities of McIntosh and Isabel 1008 AM MST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...Corson and Dewey Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ004-009-016>019-022-033>037-070000- /O.CON.KABR.WI.Y.0039.000000T0000Z-221107T0000Z/ Campbell-Walworth-Potter-Faulk-Spink-Clark-Hamlin-Stanley-Sully- Hughes-Hyde-Hand- Including the cities of Herreid, Mobridge, Gettysburg, Faulkton, Redfield, Clark, Hayti, Fort Pierre, Onida, Pierre, Highmore, and Miller 1108 AM CST Sun Nov 6 2022 /1008 AM MST Sun Nov 6 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Portions of central, north central and northeast South Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ SDZ005>008-010-011-020-021-023-070000- /O.CON.KABR.WI.Y.0039.000000T0000Z-221107T0000Z/ McPherson-Brown-Marshall-Roberts-Edmunds-Day-Codington-Grant- Deuel- Including the cities of Eureka, Aberdeen, Britton, Sisseton, Ipswich, Webster, Watertown, Milbank, and Clear Lake 1108 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 30 to 40 mph with gusts up to 55 mph. * WHERE...McPherson, Brown, Marshall, Roberts, Edmunds, Day, Codington, Grant and Deuel Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ MNZ039-046-070000- /O.CON.KABR.WI.Y.0039.000000T0000Z-221107T0000Z/ Traverse-Big Stone- Including the cities of Wheaton and Ortonville 1108 AM CST Sun Nov 6 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds 25 to 35 mph with gusts up to 50 mph. * WHERE...Traverse and Big Stone Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few power outages are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KF
341 WWUS73 KABR 070000 NPWABR URGENT - WEATHER MESSAGE National Weather Service Aberdeen SD 600 PM CST Sun Nov 6 2022 MNZ039-046-SDZ003>011-015>023-033>037-070100- /O.EXP.KABR.WI.Y.0039.000000T0000Z-221107T0000Z/ Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall- Roberts-Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark- Codington-Grant-Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand- Including the cities of Wheaton, Ortonville, McIntosh, Herreid, Eureka, Aberdeen, Britton, Sisseton, Mobridge, Ipswich, Webster, Isabel, Gettysburg, Faulkton, Redfield, Clark, Watertown, Milbank, Hayti, Clear Lake, Fort Pierre, Onida, Pierre, Highmore, and Miller 600 PM CST Sun Nov 6 2022 /500 PM MST Sun Nov 6 2022/ ...WIND ADVISORY HAS EXPIRED... Winds have diminished below advisory criteria across most of the area, though some stronger gusts may persist at higher elevations for the next couple of hours. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind advisory went out at Nov 5, 12:31 AM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Nov 5, 12:31 AM CDT, 2 hours 35 minutes before
Area Forecast Discussion...UPDATED National Weather Service Aberdeen SD 1231 AM CDT Sat Nov 5 2022 .UPDATE... Issued at 1227 AM CDT Sat Nov 5 2022 See updated aviation discussion below. UPDATE Issued at 616 PM CDT Fri Nov 4 2022 The forecast remains on track this evening. No major changes are planned. && .SHORT TERM...(This Evening through Saturday Night) Issued at 249 PM CDT Fri Nov 4 2022 Confidence is high on a deep low affecting the area bringing windy conditons this weekend which will lead to elevated fire danger, due to ongoing dry fuels and drought conditions. ECMWF Ens indicates a split flow pattern with a deep trough to our south. This will push northeast Saturday with another trough/closed low in Canada that will push east into Sunday, affecting the upper Midwest and Northern Plains. At the surface, a high pressure system is overhead keeping the area quiet with clear skies and light winds tonight. This will lead to radiational cooling with chilly temperatures expected. Overnight lows, especially across the James River Valley, will dip into the upper teens. Otherwise, temps will range from the lower-mid 20s overnight across the CWA. As we head into Saturday, as mentioned above, this 522mb closed low at 500mb and its surface low pressure system will move across Canada. By 12Z, this low's pressure will be around 979mb and just north of Montana. According to NAEFS, the MSLP of this low (and 500mb low) will be lower than the lowest pressure in CFSR climatology! With this low pushing through,the deterministic models agree on the low occluding between Saturday afternoon and evening. Clouds will be on the increase and pressure gradients will steepen, leading to gusty winds. This will start mainly Saturday afternoon in Dewey/Corson counties (as the cold front is forecasted to push though at this time.) The gusty winds along with MinRH values in the mid 30%, will lead to elevated fire danger across this area. The cold front is forecasted to be east of our CWA by Saturday night/early Sunday with a LLJ moving into the area early Sunday morning helping wind gusts reach up to 35kts by 06Z, west of the Missouri River. 4.1 NBM Prob of wind gusts> 34 is 80-92% in Corson and Dewey counties. Otherwise, 60-70% of gusts over 34 kts for the other counties west of the James River for Saturday. Between the warm front and cold front Saturday, winds will be out of the south/southeast leading to a little bit of a warmup with NBM temps ranging from the upper 40s to upper 50s and overnight lows in the 30s as winds will turn more westerly. As the front pushes through, there is 15-40% chance of precipitation in the form of rain moving west to east, along the front, between 00-12Z Sunday across the CWA. Southern Dewey county could see a few snowflakes mixed in with that slight chance of rain overnight. .LONG TERM...(Sunday through Friday) Issued at 249 PM CDT Fri Nov 4 2022 Key messages: * Breezy Sunday and Monday, leading to elevated fire weather concerns. * Unsettled weather for the middle of next week, with rain and rain/snow, and thunderstorms possible. The upper air pattern for the long term period features an anomalous upper trough over the Pacific NW on Monday dropping to the southeast and into the southwest CONUS by Wednesday and eventually shifting east into the central CONUS towards the end of next week. There are some subtle differences in the ensemble clusters for the Day 3-7 period (largely with the timing/amplitude of the trough in the Wed- Fri period), but the general theme is the same. That will lead to a more unsettled weather pattern for the area next week, with a low pressure system moving through during the mid week and then lingering precipitation opportunities as the upper trough moves through. First, an anomalous area of low pressure moving through Saskatchewan and Manitoba Saturday into Saturday night (mid 970s mb) and when compared to 3 week model climo for this time of year, it's lower than historical NAEFS/EC-Ens forecasts. That low will sweep a cold front east across the area on Saturday night and setup the area for gusty winds on Sunday as a tight pressure gradient remains between the low and a high pressure ridge building in. The main push of cold air advection will be Saturday night, then the area will be under weak cold or neutral low level temperature advection. But the combination of the pressure gradient and sunshine (sunniest day of the long term) will help lead to mixing into the stronger winds aloft. EC-Ens EFI values are largely highlighting ND as the area of the greatest wind gusts, but across northern SD, values are between 0.5-0.8 or highlighting an "unusual" wind event during this time of year. When we've had values around that over the last year, we usually have an advisory. So based on the current assessment of the deterministic/ensemble members, expect gusts in the 40 to potentially 50 mph range over northern SD, highest near the ND border. Combine these winds with the dead grasses and RH values falling into the 20-30% range during the afternoon, expect critical fire weather conditions on Sunday afternoon. We get a really good push of warm air advection between 850-500mb on Sunday night into Monday morning over central SD, as the upper ridge builds ahead of the deepening trough out west. That will lead to an area of WAA precipitation, falling as snow, that lifts to the north- northeast. Best chances (20-30%) look to be over north central SD Monday morning. Amounts look to be fairly light (a few hundredths if precip occurs), especially with the amount of sub-cloud dry air. Behind the warm air advection/front, will see gusty (30-45mph) southeasterly winds develop over central SD on Monday. Will again see elevated fire weather concerns in that area, as RH values will likely fall below 35%. Shortwave energy and 250mb jet streak eject out of the trough on Tuesday and led to a surface low developing in the lee of the central Rockies. At this point, ensemble members aren't showing too much of a wrapped up low (only a handful of members have a sub 1000s mb low) and more of an elongated surface trough and weak surface low in the low 1000s mb. With this elongated surface trough over the area, there's a significant spread in temperatures on Wednesday in the ensembles and in turn NBM percentiles. That being said, depending on where the temperatures turn out with the trough, there is the potential for some record warm lows on Wed over our eastern CWA. The latest deterministic NBM lows have KABR/K8D3 right around record values, but as mentioned above, there's still a ton of spread, so they could easily be colder. Will see increasing precipitation potential during the day Tuesday and then continuing into Wednesday night. There is abundant moisture with the mid week system, as EC-Ens/NAEFS PWAT percentiles are above the 90th percentile over most of the area at 00Z Wed, with the highest percentiles of 99th over eastern SD and MN. ECMWF EFI QPF output not highlighting too high of values over northeastern SD (75th percentile for 24hr QPF is around 0.75in), but it is important to note that the Shift of Tails is around 1 in that same area, so there are at least 10% of ensemble members that are indicating QPF amounts between the 90th-99th percentile. That makes sense with the potential for some convection (can see that in the QPF from individual members and the upper level flow is running parallel to the elongated surface trough) Tuesday night into Wednesday. Overall, a low potential, but figured it was worth mentioning with the high PWAT values. Finally, the GEFS/EC-Ens members are pointing at the potential for some snow change over over north central SD late Tues night into Wed morning, along with the possibility for a little bit of freezing rain during that transition. As for convection, the general idea is for surface based CAPEs to be around 250 J/kg range, but we do have some ensemble members having values above 500 J/kg (10-30% of EC-Ens/GEFS members over the southeast CWA) and ample shear (over 45 kts). CSU ML Severe probabilities from the GEFS are still highlighting the Tuesday period (24hrs ending 12Z Wed) for possible severe weather. They have decreased from what was seen yesterday and max out at 14% just to the southeast of our CWA. Finally, variability in the ensemble members increases for Thurs/Fri, as there are a variety of solutions on how the upper trough moves through, and in turn precipitation. With that said, the potential for light precipitation remains through the end of the week. The precipitation will gradually shift from rain to snow from west to east as colder air slowly moves in. The EC/GEFS/GEPS ensemble probs of 1 inch of snow for the 24hrs ending Fri morning are 10-30%, with high chances to the north into ND and Canada. Overall, pretty low chances, but the possibility of enough snow to cause some minor impacts. && .AVIATION...(For the 06Z TAFS through 06Z Saturday Night) Issued at 1227 AM CDT Sat Nov 5 2022 Terminals KABR,KATY,KPIR,KMBG For the most part, VFR conditions will prevail across the area overnight and through the day Saturday. The exception will be across parts of the James River Valley where MVFR vsbys due to smoke are expected overnight. Breezy southerly winds Saturday afternoon will shift to the west in the evening. && .ABR WATCHES/WARNINGS/ADVISORIES... SD...None. MN...None. && UPDATE...Wise SHORT TERM...MMM LONG TERM...SRF AVIATION...Parkin
Hazardous weather outlook, Nov 4, 4:17 AM CDT, 22 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Aberdeen SD 417 AM CDT Fri Nov 4 2022 MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-050930- Traverse-Big Stone-Corson-Campbell-McPherson-Brown-Marshall-Roberts- Walworth-Edmunds-Day-Dewey-Potter-Faulk-Spink-Clark-Codington-Grant- Hamlin-Deuel-Stanley-Sully-Hughes-Hyde-Hand-Jones-Lyman-Buffalo- 417 AM CDT Fri Nov 4 2022 /317 AM MDT Fri Nov 4 2022/ This Hazardous Weather Outlook is for west central Minnesota, central South Dakota, north central South Dakota and northeast South Dakota. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. High to very high grassland fire danger Saturday and Sunday due to the combination of dry air, dry fuels and increasingly gusty winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LUECK
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 3:13 AM CDT | Fire Weather Watch | ABR | Brown, Campbell, Corson, Day, Dewey, Edmunds and 7 more | 11 hr |
| Nov 5, 2:42 PM CDT | Red Flag Warning | ABR | Brown, Buffalo, Campbell, Clark, Codington, Corson and 20 more | 28 hr |
Nearby
Wind Advisories in South Dakota, 2022Wind Advisories in Minnesota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.